On some results of M. A. Malik concerning polynomials. (English) Zbl 1388.30003

Summary: If \(P(z)\) is a polynomial of degree \(n\) having all its zeros in \(|z|\leq k, k\leqslant 1\), N. A. Rather et al. [“Inequalities involving the integrals of polynomials and their polar derivatives”, J. Class. Anal. 8, No. 1, 59–64 (2016; doi:10.7153/jca-08-05)] proved that for every \(\alpha \in \mathbb{C}\) with \(|\alpha|\geqslant k\) and \(\gamma >0\), \[ n(|\alpha|-k)\Bigg\{\int_0^{2\pi}\Big|\frac{P(e^{i\theta})}{D_{\alpha}P(e^{i\theta})}\Big|^\gamma d\theta\Bigg\}^{\frac{1}{\gamma}}\leqslant \Bigg\{\int_0^{2\pi}\Big|1+ke^{i\theta}\Big|^\gamma d\theta\Bigg\}^\frac{1}{\gamma}. \] In this paper, we shall obtain a result which generalizes and sharpens the above inequality by obtaining a bound that depends upon the location of all the zeros of \(P(z)\) rather than just on the location of the zero of largest modulus.


30C10 Polynomials and rational functions of one complex variable
30A10 Inequalities in the complex plane
30C15 Zeros of polynomials, rational functions, and other analytic functions of one complex variable (e.g., zeros of functions with bounded Dirichlet integral)
Full Text: DOI Euclid


[1] A. Aziz, Integral mean estimates for polynomials with restricted zeros, J. Approx. Theory 55 (1988), 232-239. · Zbl 0675.30002
[2] A. Aziz and N. Ahmad, Inequalities for the derivative of a polynomial, Proc. Indian Acad. Sci. (Math.Sci.) 107 (1997), 189-196. · Zbl 0905.30001
[3] R.B. Gardner and N.K. Govil, An \(L^p\) inequality for a polynomial and its derivative, J. Math. Anal. Appl. 194 (1995), 720-726. · Zbl 0829.30001
[4] A. Giroux, Q.I. Rahman and G. Schmeisser, On Bernstein’s inequality, Cand. J. Math. 31 (1979), 347-353. · Zbl 0408.30002
[5] M.A. Malik, On the derivative of a polynomial, J. Lond. Math. Soc. 1 (1969), 57-60. · Zbl 0179.37901
[6] M.A. Malik, An integral mean estimate for polynomials, Proc. Amer. Math. Soc. 91 (1984), 281-284. · Zbl 0543.30002
[7] M. Marden, Geometry of polynomials, Math. Surveys no. 3, Amer. Math. Soc. Providence R.I., 1966.
[8] N.A. Rather, S. Gulzar and S.H. Ahangar, Inequalities involving the integrals of polynomials and their polar derivatives, J. Class. Anal. 1 (2016), 59-64. · Zbl 1424.30014
[9] Q.I. Rahman and G. Schmeisser, Analytic theory of functions, Oxford University Press Inc., New York, 2002. · Zbl 1072.30006
[10] P. Turán, Über die Ableitung von Polynomen, Compos. Math. 7 (1939), 89-95. · Zbl 0021.39504
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.